Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
129 Doctors are Online

Effective medication in treating traumatic stress and anxiety. What can help me?

User rating for this question
Answered by

Practicing since : 2004
Answered : 1835 Questions
i want to ask about the effective of midication in treating tramutic stress and anexity which lead to many problems with me?
Posted Sun, 17 Jun 2012 in Mental Health
Answered by Dr. Ashish Mittal 4 hours later
Thanks for your query.

I appreciate your efforts for medical consultation in so much distress.

Anxiety and traumatic stress occur due to neurotransmitters imbalance in brain most commonly involving serotonin neurotransmitter. You may need treatment with psychiatrist to treat your anxiety.

In drug treatment two types of medicine used. For immediate relief of anxiety benzodiazepines group of medicines are used and for long term relief most commonly SSRI (selective serotonin reuptake inhibitors) like LUVOX are used. SSRI takes around 3-4 weeks to show its effect.

Non drug treatment like cognitive behaviour therapy (form of psychotherapy) also takes weeks to show its effect.

All these process is complex. I have just simplified it to make you understand it. We can not write directly name of medicines due to ethical and prescription guidelines. But LUVOX is good medicine which you are already receiving.

I hope this information has been both informative and helpful for you. In case of any doubt, I will be available for follow ups.

Wish you good health.

Above answer was peer-reviewed by
Follow-up: Effective medication in treating traumatic stress and anxiety. What can help me? 21 hours later
thank you,what type of cognitive behiveor therpy i need?,or usuelly used?tramutic anixety caused me manythings but most noisy thing is mixture of.1 depersonlization and identity disorder,2.and i dont feel of my power like someone absorb energy from me,i mean phsyical power!!when i take remeron i start feeling of my power,can medcine help me in these symptotes even 50%?am taking 100mg luvox do i need to raise it with dr or i need to wait because am taking it for just 15 days and i feel improvement but the two most important things didnt improve,while i feel much much improve while i take remeron,but because of my weight gain i couldnt cointuo with remeron,so can luvox 1 day reach the effect of three weeks of remeron?or nothing like remeron?or i have to rise luvox dose?and thank you
Answered by Dr. Ashish Mittal 13 hours later
Hello again,

Thanks for follow up,

Cognitive behaviour therapy (form of psychotherapy) is a form of psychological treatment in form of structured counseling and it is given by trained therapist. But many time getting trained therapist is difficult. Your psychiatrist can help in finding Cognitive behaviour therapy specialist.

Some time patient (40% cases) did not improve with initial treatment, in that case one of the following steps are used:
-Addition of other medicine: Like Remeron
-Increase the dose of current medicine: But wait for 3-4 week before increasing dose.
-Change of existing medicine: Least likely needed in your case

You can inform your psychiatrist about better response on remeron, so that he can take appropriate decision regarding that. But do not change medicine dose himself.

Please accept my answer in case there are no further queries and recommend our services to your friends too if you have found it helpful.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor